MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14080
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a vascular stent deployment procedure in the subclavian artery via upper arm graft approach, the stent allegedly deployed partially.The delivery system was able to be removed through the introducer sheath without issues from the patient.Reportedly, an alternative balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.A stent graft delivery system was returned.Based on the evaluation of the returned sample the partially stent graft deployment could be confirmed.The outer sheath was found to be elongated which indicated that high friction and high release force were present during the treatment which subsequently led to a partially deployed stent graft.During evaluation testing an attempt was made to deploy the stent graft completely; the deployment test was not successful.An indication for a manufacturing related issue could not be identified.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.In reviewing the valid labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure".Furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the use of accessories the ifu states: "materials required for the fluency plus endovascular stent graft procedure: introducer sheath with appropriate inner diameter".(expiry date 06/2021).
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8090080
Report Number2020394-2018-02091
Device Sequence Number13817977
Product Code PFV
UDI-Device Identifier04049519008707
UDI-Public(01)04049519008707
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM14080
Device Catalogue NumberFEM14080
Device Lot NumberANCT2096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1